Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JeBri31508

Would you stop accutane a month early?

Recommended Posts

So, to try to turn a long story into a short one, I've been on accutane for 5 months and it has only made my skin worse--no improvements. I've been on the highest dose possible for the past 2 1/2 months, and still, no improvement. The derm did a culture at my last visit to see if there was something underlying to the acne. She just called today and said that there is a little bit of bacteria, but not much (I'm on antibiotics too). She wants to stop the accutnane bc she says that I am resistant to it (I haven't had any side effects btw--I just started getting dry skin a month ago). She wants to start doing manual extractions on the under-the-skin bumps and start microdermabrasion in December... (I didn't think you could start micro for 6 months after the tane, but maybe she mentioned this bc I haven't been dry for very long?)

If you were in my position, would you continue taking the accutane pills I have left (about 3 weeks worth) or just stop them? This stuff has honestly made my acne 100 times worse and never got better from there, so I'm tempted just to toss the stuff. On the other hand, I hear about people clearing up all the time around their 5 or 6 month...advice is appreciated!

Share this post


Link to post
Share on other sites

Hi (:

if you have seen worse skin for this long & your derm recomends turning in another direction... I'd stop taking the pills. I really hope you see results with your future treatments. Keep your head up (:

xo steph

Share this post


Link to post
Share on other sites

Accutane continues to work up to 2 months after your course. I would do what your physican says.

However, though I would ask her about dermabrasion....Roche states that you are not to have anything like that for 6months after. Some docs wait longer.

good luck

Share this post


Link to post
Share on other sites

My derm said I have to wait 6 mos for microderm.

I don't know what to tell you to do. I stopped my course a month early, but it was my 2nd course after being clear for 4 years and I only broke out agin due to hormones going crazy after a surgery i had. I was clear my entire course. I was on it for 9 months and just wanted to be off of it.

If it were me, I'd probably want to finish my course or up my dose if I wasn't clear.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×